Thunderstorm Wind, Elk
- When
- June 14, 7:00 PM EST
- Where
- Elk County, Ridgway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.433, -78.750
Thunderstorm winds knocked down trees in Ridgway.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 14, 3:52 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 PM EDT TUE JUN 14 2005 .SHORT TERM (REST OF TONIGHT)... UPDATED TO ADD SEVERE THUNDERSTORM WATCH FOR THIS EVENING AND TO ADJUST TSTORM WORDING ACCORDINGLY. && .PREVIOUS DISCUSSION... (ISSUED 232 PM EDT TUE JUN 14 2005) SHORT TERM (TONIGHT THROUGH WEDNESDAY)... AS OF THIS HOUR I DONT FEEL REAL STRONG ABOUT SEVERE STORMS SURVIVING THE LONG JOURNEY INTO THE CENTRAL MOUNTAINS. CRUDE TIMING OFF CONTINUITY WOULD PLACE THE LINE ENTERING WESTERN PA AFTER 23Z...AND NOT INTO OUR NEIGHBORHOOD UNTIL AROUND 02-03Z. AT THAT HOUR WE TYPICALLY SEE CONVECTION ON THE RAPID DECLINE...WITH WIDESPREAD SEVERE STORMS AFTER DARK AROUND HERE BEING A CLIMATOLOGICAL RARITY. I PUT THE HIGHEST CHC POPS OVER THE NW WHERE THE BEST CHANCE FOR SEVERE WILL LIKELY BE. I TAPERED POPS TO SLIGHT CHC OR EVEN NON EXISTENT OVER THE FAR SE AS MODELS REALLY USE DOWNSLOPING TO DRY OUT THE PRECIP AS IT MOVES ACROSS THE REGION. COOLER AND DRIER FOR WEDNESDAY...AS WELL AS DAYS AFTER AS UPPER LOW REPLACES OUR EARLY SEASON BERMUDA RIDGE. LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... THE PERIOD OF WEDNESDAY NIGHT THROUGH SATURDAY WILL BE CHARACTERIZED BY BELOW NORMAL HEIGHTS ACROSS THE NORTHEASTERN UNITED STATES EXTENDING SOUTHWARD ALONG THE EASTERN SEABOARD AS LARGE CUTOFF LOW TAKES UP RESIDENCY FROM THE GREAT LAKES AND INTO UPSTATE NEW YORK FOR THE NEXT SEVERAL DAYS. THIS WILL BRING A MUCH WELCOMED RELIEF FROM THE MOST OPPRESSIVE HEAT AND HUMIDITY THIS AREA HAS SEEN IN OVER TWO YEARS. THE NEGATIVE EAST COAST HEIGHT ANOMALY BREAKS DOWN BY EARLY NEXT WEEK AS A STRONG UPPER RIDGE BUILDS OVER THE UPPER MIDWEST AND TRACKS EASTWARD...BRINGING A QUICK RETURN TO VERY WARM AND INCREASINGLY HUMID CONDITIONS BY TUESDAY AND WEDNESDAY. UNDER THE UPPER LOW REGIME...HAVE CONTD TO BROADBRUSH SHOWER CHANCES THU THRU SAT...DECREASING THEREAFTER WITH INCREASING HEIGHTS AND 850 MB TEMPS LATE THIS WEEKEND. ENSEMBLES NOT INDICATING ANY EXTRAORDINARY 500 MB HEIGHT OR 850 MB TEMPERATURE ANOMALIES NEXT WEEK...BUT GIVEN THE STRENGTHENING LOW LEVEL WESTERLY FLOW AND LIKELIHOOD FOR DOWNSLOPING WINDS OFF THE ALLEGHENY FRONT BY THE MIDDLE PORTION OF NEXT WEEK...THINK WELL QUICKLY BECOME TOASTY AGAIN AT THAT TIME. AVIATION... JUST SOME LINGERING HAZE OVER NORTHERN PA THIS HOUR WITH DAYTIME HEATING HAVING MIXED THE LOW CLOUDS AND HAZE OUT OVER THE REST OF THE REGION. IT LOOKS LIKE THE COLD FRONT WILL FLATTEN OUT CONSIDERABLY AS IT MOVES EAST INTO PA BUT NOT BEFORE SPREADING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE TERMINALS. THINK BEST CHC FOR REDUCED CIG/VIS WILL BE OVER NRN MOUNTAINS WHICH WILL BE CLOSER TO THE STRONGEST PART OF THE SQUALL LINE AS IT ENTERS THE REGION THIS EVENING. THINK CONVECTION WILL WEAKEN AS IT MOVES INTO THE CENTRAL MOUNTAINS AND AREAS OF REDUCED CIG/VIS MAY BECOME A PROBLEM AT THE TERMINALS THAT GET AFFECTED BY THE CONVECTION. WEDNESDAY SHUD SEE IMPROVING CONDITIONS AS DRIER AIR MOVES INTO THE REGION BEHIND THE COLD FRONT. SOME MVFR CIGS MAY LINGER INTO THE MORNING OVER THE NW...BUT MOST OTHER AREAS SHUD IMPROVE RAPIDLY AFTER PATCHY EARLY MORNING FOG AS A GUSTY WESTERLY WIND DEVELOPS. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 507 AM EDT TUE JUN 14 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150900- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 507 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT: VERY WARM AND HUMID CONDITIONS WILL PERSIST ACROSS THE AREA TODAY. IN THE MIDDLE AND LOWER SUSQUEHANNA VALLEY...THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY LEVELS WILL CREATE HEAT INDICES BETWEEN 95 AND 100 DEGREES. PEOPLE SHOULD LIMIT OUTDOOR ACTIVITIES DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...IF YOU ARE GOING TO BE ACTIVE OUTDOORS...DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS FROM ACTIVITY. SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING INTO EARLY WEDNESDAY MORNING ACROSS CENTRAL PENNSYLVANIA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM STATE COLLEGE WESTWARD...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF STATE COLLEGE. THUNDERSTORMS WILL DEVELOP ACROSS THE OHIO VALLEY THIS AFTERNOON...AND MOVE EASTWARD INTO WESTERN PENNSYLVANIA BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORMS WILL LIKELY CONGEAL INTO ONE OR MORE SOLID LINES AS THEY MOVE FROM NORTHWEST TO SOUTHEAST THROUGH CENTRAL PENNSYLVANIA DURING THE EVENING AND EARLY MORNING HOURS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY. JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 PM EDT TUE JUN 14 2005 PAZ004-142245- WARREN- 452 PM EDT TUE JUN 14 2005 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN 6 PM AND 9 PM THIS EVENING... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF NORTH EAST TO 4 MILES WEST OF UNION CITY TO 28 MILES NORTHWEST OF FRANKLIN TO 10 MILES WEST OF GREENVILLE ALONG THE PENNSYLVANIA...OHIO BORDER...MOVING NORTHEAST AT 30 MPH. THE STRONGEST THUNDERSTORMS WILL BE NEAR COLUMBUS...BEAR LAKE... SPRING CREEK...AND LOTTSVILLE BETWEEN 615 AND 630 PM...SUGAR GROVE AROUND 630 PM...GRAND AND GARLAND AROUND 640 PM...YOUNGSVILLE AROUND 645 PM...WARREN...GERMANY...AND CLARENDON BETWEEN 650 PM AND 7 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS BETWEEN 45 AND 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 710 PM EDT TUE JUN 14 2005 PAZ005-010-150015- ELK-MCKEAN- 710 PM EDT TUE JUN 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND ELK COUNTIES... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF KANE TO 8 MILES NORTH OF DUBOIS...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR BRANDY CAMP AROUND 720 PM...JAMES CITY... RIDGWAY AROUND 725 PM...JOHNSONBURG AROUND 735 PM...WILCOX...FORCE AROUND 745 PM...ST. MARYS AROUND 750 PM AND EAST BRANCH DAM AROUND 755 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. KF/RG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 714 PM EDT TUE JUN 14 2005 PAZ024-033-150015- CAMBRIA-SOMERSET- 714 PM EDT TUE JUN 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND CAMBRIA COUNTIES... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF IRWIN TO 13 MILES EAST OF CHEAT LAKE...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR CONFLUENCE AND ADDISON AROUND 735 PM...SEVEN SPRINGS AROUND 745 PM...CASSELMAN AROUND 750 PM...SALISBURY...ROCKWOOD AND MOUNT DAVIS AROUND 755 PM...GARRETT AROUND 800 PM...SOMERSET AND MEYERSDALE AROUND 805 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0630 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0630 PM TSTM WND DMG GARLAND 41.80N 79.43W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0638 PM TSTM WND DMG GRAND VALLEY 41.72N 79.54W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0640 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0715 PM TSTM WND DMG KANE 41.66N 78.81W
06/14/2005 MCKEAN PA LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
RXRPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0630 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0630 PM TSTM WND DMG GARLAND 41.80N 79.43W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0638 PM TSTM WND DMG GRAND VALLEY 41.72N 79.54W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0640 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
06/14/2005 WARREN PA EMERGENCY MNGR
NUMEROUS TREES DOWN
0700 PM TSTM WND DMG SPRING CREEK 41.88N 79.51W
06/14/2005 WARREN PA CO-OP OBSERVER
NUMEROUS TREES AND WIRES DOWN ALONG ROUTE 6
0715 PM TSTM WND DMG KANE 41.66N 78.81W
06/14/2005 MCKEAN PA LAW ENFORCEMENT
NUMEROUS TREES DOWN
0730 PM TSTM WND DMG BRADFORD 41.96N 78.64W
06/14/2005 MCKEAN PA EMERGENCY MNGR
TREES/WIRES DOWN THROUGHOUT CITY
0745 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
06/14/2005 MCKEAN PA EMERGENCY MNGR
TREES/POWER LINES DOWN ACROSS ROADS
0745 PM HAIL SMETHPORT 41.81N 78.44W
06/14/2005 1.00 INCH MCKEAN PA EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED
&&
RXRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 759 PM EDT TUE JUN 14 2005 PAZ011-150045- CAMERON- 759 PM EDT TUE JUN 14 2005 ...A STRONG THUNDERSTORM WILL AFFECT CAMERON COUNTY... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF ST. MARYS...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR SIZERVILLE AROUND 805 PM AND STEVENSON DAM AROUND 810 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RG/KF
The State College radar (KCCX), 84 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Ridgway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459343.